Your testosterone levels are within the normal range. I take testosterone injections due to having a lower free testosterone that 150. I believe that I only was at about 110.
I believe that this is due to many cases of orchitis as well as the loss of my left testicle.
Should your free testosterone have been lower than 150 the urologist might have felt that some form of treatment was required. As much as I feelt that no intervention is required, you can still talk to the doctors about increasing your testosterone to a safe higher level.
With the increase of the levels you will feel more agression and it could impact your liver.
You might want to get an opinion in regards to the other symptoms that you have. Lower testosterone will not cause the grumpy feeling.
First - I'm not a doctor. A fellow patient so take this all as just two cents worth from a guy with the same problem.
Your total Testosterone levels are low in my opinion. Under 325 ng/dL is an indication that you should have some kind of treatment. It varies a bit by age and symptoms with the particular doctor but... Your well within the time to treat range if I understand it.
A couple ideas. Download the Age vs Average Testosterone chart from the Files section of support ed partners group.
I think they also have a copy of the 2002 AACE Guidlines to Male Hypogonadism. This is a very technical document but if you want to work with that doctor you may want to share that with him/her.
The reason to look at the age chart is that your rather young and way too young to have this kind of level. *I think?! If you have symptoms its good ammo to ask for a diagnosis and treatment. The AACE guidelines are the SOP (Standard Operating Procedure) that doctors ought to use to diagnose and treat this problem. If your working with a GP he/she just may not be very well read on the subject and this will help them get up to speed. And before you get mad at your doctor for not knowing everything remember. This problem is not huge on the radar. Most men with it never seek treatment. And the typical GP has to know what? A gazillion things? ;-)
A good book to read is "The Testosterone Syndrome" by Dr E. Shrippen. This book is a bit old but is easy reading and well worth the time. Once your done with it "gift" it to your doctor!
What you should expect is a diagnosis of why your total Testosterone is so low. Is it failure of your testes? Or the signals that tell them to make hormones? Once you know that you can move to some kind of treatment. And it is different to treat testicular failure vs signal hormone failure so find out which it is.
After that its up to you to report your symptoms. Trust me on one thing. One dose does NOT treat all. You may need to adjust more then once to get in the right "zone" to feel right. If the doctor your working with is not able or willing to figure this out with you don't be afraid to ask for a second opinion. And as weird as this may sound one good resource is a doctor that deals with a lot of female patients. Menopause and male "man-o-pause" are at least similar.
Your T levels are *NOT* even CLOSE to being in the normal range. Where do people get their information on this board from? Here's the truth from Quest, the second largest lab in America.
Go to this ten year old Group and post... for help from real experts and fellow men.
And Men, remember, if YOUR doctor doesn't take what you're feeling seriously, take yourself seriously and GET ANOTHER DOCTOR. This is about you, not them.
I'm not a MD.,just giving my own experience. It seems your testosterone levels are low in my opinion. It doesn't make sense to me that someone can have almost 10 times the testosterone level as another person and still it falls in the "normal" range. My total testosterone was 157 and my MD. said that is normal. I found another MD. who prescribed testosterone injections, and I feel 100% better. I suggest you go to the site thehiddendisease.com. This has the most informative info that I have found on the subject. Best Wishes
Step 1. Find another doctor
Step 2: Ask him/her about Clomid (Clomifene). It blocks estrogen receptor and after some other biochemical steps you will get more testosterone produced
Not sure if this discussion is still open but thought I'd toss in my 2 cents since this is what I do for a living, eg treat men with andropause or hypogonadism. Too often, we're forced to treat the numbers since we're on a bit of a treadmill in the rat race of medicine. So as long as your labs are normal, you're normal. Worse, your insurance company won't help you.
The analogy I use is that of a grading system. Let's assume you want to be the valedictorian of your class and you're getting straight A's. Anything less and you'll be crushed even if the grade is passing. Your teacher refuses to tutor you to an A level since you passed with a D, C or B. In fact, you could get the lowest D minus and still pass and s/he wouldn't tutor you. That's what's happening today regarding normal testosterone levels.
RANDO88 is correct that there's a wide range of normal such that what's normal for you isn't necessarily normal for someone else. I'd suggest finding a fellow colleague who's more in tune w/treating you rather than just your numbers.
Alvin B. Lin, MD
This physician specializes in treating male conditions. He would say the right level of hormone is whatever allows you a normal sex life.
yes it does....irritability is one of the classic symptoms of low testosterone...........
ok very frustrated........have noticed a marked change in my husband for over the last year or so.....he has had kidney stones; and suffering now from tendonitis of the elbow for which he had surgery when he was a teenager, but it has flared up again and they will not operate until he has tried 3 months of pain killers, and then if that doesn't work 3 month of therapy, and only then will they operate. He has been on motrin, oxycodone, vicodin, for years for pain in his knees, and back, and now on some nerve blocking med for the last month on top of everything else for the elbow. The pain keeps him up at night, so he lacks a good deep sleep. Occassionally, he takes zolpidem to help him sleep. Over the last year, I have noticed a huge decrease in sex drive, ability to get or hold an erection, extremely irritable, very fatigued, no energy, loss of muscle mass, weight gain around midsection....it has taken a terrible affect on our relationship because I feel unattractive, unloved, and he is argumentative about everything and anything. All we do is fight. I know there is such a thing as "man"opause....so I had him get a blood test at his dr. (internal med) and it came back at 300. He is 49 yrs old. I asked my dr. about it, and my dr. feels that is on the low side for his age, and he is displaying every single symptom of low testosterone. His dr. said he feels its within normal range and won't treat him with testosterone gel because it can cause testicle cancer. I am at my wits end. Things cannot go on like this, and I just want him to get treated so he can feel better, and we can have a quality of life back again. I have done a lot of research on line, and know that long term use of pain meds can cause t levels to be lowered. I also read it can cause osteopathic problems, which could that be why the elbow pain has flared up again recently? HELP!